MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-90-P-NS-0
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.(b)(4).
 
Event or Problem Description
It was reported that the cxi support catheter broke at the tip during a percutaneous nephroureteral stent placement and was retained in the patient's kidney.The physician was attempting to manipulate the catheter past a kidney stone when the event occurred.Since the patient was scheduled for a surgical procedure (percutaneous nephrolithotomy, left ureteroscopy, laser lithotripsy, and stone extraction) the broken portion of the cxi support catheter was able to be successfully removed during this procedural time.According to the initial reporter, no section of the device remained inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a review of the dimensional verification, complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, specifications, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the device separated in the most proximal black marker band section of the device.There was 0.3 cm of exposed coil that was observed at the separation.Upon using an 0.018 inch wire guide with the device, there was difficulty getting the wire to pass through the hub while handling.However, following the manipulation of the device, the wire guide was able to pass through the hub.The wire guide passed through the length of the shaft without difficulty until it reached the point of separation.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to additional mfr narrative for investigational findings.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7492093
Report Number1820334-2018-01225
Device Sequence Number239024
Product Code KRA
UDI-Device Identifier00827002500044
UDI-Public(01)00827002500044(17)200531(10)7952132
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCXI-2.6-18-90-P-NS-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR